Cymbalta withdrawls again

Discussion in 'Fibromyalgia Main Forum' started by jmq, Jul 8, 2008.

  1. jmq

    jmq New Member

    well...felt sooo good for two months so I decided to wean down from the cymbalta again. This time nice and sllllooooowwwww. For those that do not remember my story, when I did this last year.. I landed in the hospital ER from the horrific withdrawls. I got scared and just went back on it.

    Now I am down to 30 mg every two days...I am getting sick to my stomach, dizzy, depressed, sweating, weak....and pain coming back more than usual.

    I am posting for advice, support....and to warn those of u who are on or going to start Cymbalta...its a SERIOUS drug to get off of!

  2. Pansygirl

    Pansygirl New Member

    Hi I'm still new to this dd and don't have any advice but will send positive thoughts as you go through this.

    I have a hard time understanding why they can't make drugs easier for people to take without the scarey side effects.

    I did take one dose of cymbalta this past saturday and it made my stomach burn all day long. It scared me as I had a bleeding stomach ulcer almost 4 yrs ago and I don't want to go through that again.

    I am taking tramadol for pain and that is helping , but I try to limit it to my bad days.

    sending you positive thoughts, Susan
    [This Message was Edited on 07/08/2008]
    [This Message was Edited on 07/08/2008]
  3. alangan1

    alangan1 New Member

    My Dr gave me some Cymbalta to try, he has been treating me for addiction to pain pills. I guess he doesnt know much about this medicine, cause if he did he shouldnt have given it to me, I have been thru Vicoden withdrawl, so I know how rock bottom scarey it can be. I am just convinced anymore that most (not all) of the drugs out there are no cake walk to get off of and Drs are just tools for the drug reps it seems. The whole thing makes me furious, you have to take responsible for your health, you just cant trust Dr's anymore I guess, (I know). The Cymbalta was never taken, I knew it was powerful after one pill I felt it, decided it was a no-no for me.
  4. cookie1960

    cookie1960 New Member


    Are you doing this with a doctor's help? Usually they will give you an anti-anxiety med to take as you taper off the SNRI's or SSRI's.

    Remember that anti-deps help release more serotonin into the brain. It's like the flood gates are being closed very slowly and your brain is reacting. It will take time for your brain/body to adjust. It takes about 6 weeks for anti-deps to reach their full benefit - so it takes time to wean off of them as well.

    Also - it would make more sense to take 15mg every day then 30mg every other day.

    Hope you feel better soon!
  5. jmq

    jmq New Member

    I do not know what I would do without all of you! I am doing this with a dr. but he has no idea what he is doing. He said he never heard of anyone having withdrawls from Cymbalta!! Great!!!

    Cookie...I would love to go down to 15mg instead of the way I am doing it but i am afraid to take apart the capsules....the smallest dose is 30? Any suggestions are welcomed!

  6. dragon06

    dragon06 New Member

    I have a question...if you were feeling good and the Cymbalta is part of the feeling good why would you want to wean off it?

    It sounds like it was helping you...
  7. paacollins

    paacollins New Member

    I had the same issues when I weaned off Cymbalta and I was only taking 30 mgs to begin with. I can't imagine what you are going thru. I can only advise you to do exactly what you are doing and take it very, very slow.

  8. paacollins

    paacollins New Member

    I can't answer for the OP but I can tell you why I, personally, weaned off Cymbalta. It was because, like so many other meds for Fibro, it worked great at first and then I reached a plateau where it didn't help any further and actually starting working less. It also had some side effects that were difficult for me to deal with.
  9. sadie101

    sadie101 New Member

    I felt terrible coming off cymbalta. I did it very slow like my doctor said but still was really sick and depressed ans felt like I was jumping out of my skin.
    well I couldn't take it anymore so I called my doctor. she gave me a RX for Ativan, it help me a lot!!

    I so know what your going threw and feel for you. another thing that helped me was bendryl before I could get my RX for Ativan.

    hang in there
    take care

  10. cookie1960

    cookie1960 New Member

    Didn't know that with Cymbalta 30 is the lowest dose. Then taking it every other day is appropriate.

    When I changed from Lexapro to EffexorXR - the dr. weaned me slowly off the Lexapro then combined with a small dose of the Effexor - stopped the Lexapro completely and then continued with upping the Effexor until I was at the correct level.

    If you're thinking of taking on a new anti-dep - this might work. Your dr. is goofy if he thinks you don't have withdrawals from anti-deps. What kind of dr. is he/she?

    Good luck,
  11. 1sweetie

    1sweetie New Member

    Cymablta did not agree with me. It made me suicidal...very scary. It took me 3 months to come off the medication.

    I took the smallest dose of medication available and gradually started dumping a little bit of the pellets out each day. I know this is not a scientific way to do it but I read about doing it this way on this board. It was ever so slow but I finally managed to get it out of my system.

    I feel for you and hope that you successfully get this drug out of your system safely.